Neurology Community
Body Shocks
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Body Shocks

Hi - I'm recently weaned from Prozac and am having a difficult time.  Besides the emotional side effects, I've been experiencing many physical side effects; some that scare me.  Yesterday, I swam 10 laps in the pool and then went for a run (training for a mini-triathlon aka sprint).  During the run, I suddenly started feeling like I was getting shocked.  Not like when you are shocked by static but more like I touched an electric fence (one that they have to keep animals in a yard).  The shock runs through my entire body, my muscles get weak, I get very dizzy and feel as if I'm going to faint then it suddenly goes away.  This happened for 30 minutes every 15 seconds or so while I was running and lasted for at least 2 hours after I ran.  It happened again this morning a bit and has been occurring randomly while I sit at my desk working.  I'm worried about this new issue and not sure if I should go see a neurologist.  I have an appointment with my primary doctor in 2 days to see what he says but I also wanted to ask others what type of doctor they think I should see, if any.  Should I wait a few weeks and see if it goes away?

Here's a full history for more details about the other side effects and my other unwelcomed medical conditions:
I started weaning from Prozac in early May 2010 after being on the medicine for 2.5 years.  My doctor suggested halving my 20mg dose and then removing it all together but I took a more conservative approach to reduce the emotional side effects:
Week 1 - 20/15 mg every other day
Weeks 2&3 - 15 mg every day
Weeks 4&5 - 15/10 mg every other day
Weeks 6&7 - 10 mg every day
Week 8 - 10 mg every other day
Week 9 - none

I've been completely off the medicine since June 28th and since then have been experiencing many physical side effects including:
- painful headaches
- RLS
- insomnia
- muscle pain (not like I worked out, more like aches as if I was sick)
- restless body (like RLS but all over my body)
- twitching
- brain fog (I seem to zone out and not know it - like this morning, I spilled steaming hot coffee on my hand and it took me about 30 seconds to realize it as I was in a daze.  Now I'm icing my hand b/c it hurts!! ouch.)
- dizziness (constant)
- nausea/vomiting

Prior to weaning, I didn't have many of these symptoms except for the dizziness.  I have a very low resting heart rate (ranges from 40-50 while resting and in the 50's when standing) and low blood pressure.  I was diagnosed with bradycardia, mitral valve prolapse and orthostatic hypotension back in January 2010 after being tested because I was fainting while running.  I also have a hypothyroid and take 75mcg of levothyroxine per day.  To keep my blood pressure up, I drink 48 oz of water per day and more when I'm exercising.  I add in Gatorade when it's hot out and eat lots of salty food (at doctors orders).  My cholesterol is within range and I'm 131 lbs, 5'4".  I eat healthy and workout at least 4 times a week, mostly running.
Related Discussions
4 Comments Post a Comment
Blank
1268057_tn?1399131913
You can also post in the Depression Forum as well.  They discuss withdrawal/weaning issues.
Blank
1093617_tn?1279305602
Hi, Thank you for your question. These symptoms may arise due to withdrawal effect of prozac, although without being able to examine it will be difficult to say anything precisely. As you are also tapering the doses with the consultation of doctor, I would recommend to re-consult him or her as these symptoms may appear as withdrawal. He or she may want to recommend slowly taper the dose. Hope this helps.
Blank
Avatar_f_tn
Thanks! I'm going to repost there.
Blank
Avatar_f_tn
Thanks for your response.  I fainted last week and was brought to the ER with a heart rate of 39bmp.  Ton's of tests later and they are still unsure of what it could be.  My primary doctor wants me to ask for an electrophysiology exam.  However, he said to wait a few weeks to see if symptoms go away.  I'm no longer getting all the symptoms just dizziness, fainting and body shocks so it seems to be getting better.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX
620923_tn?1405964489
Blank
selmaS
Allentown, PA
Avatar_m_tn
Blank
Ball123
352007_tn?1372861481
Blank
LisaJF
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
1667208_tn?1333111449
Blank
zygy2
NH